MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; SAW BLADE

ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; SAW BLADE
Model Number BONE CUTTER,5.5MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales rep via email that an ar-8550bc, bone cutter,5.5mm x 13cm is shedding iron filings into the joint when doing a acromioplasty procedure only when doing the ac joint resection of the procedure on (b)(6) 2023.This happened with same product under 2 different lot numbers lot 14557184 and 14918873.Customer does not like metal filings in the joint and was able to complete the procedure successfully by using the shaver to suck out the debris.The procedure took more time than normal to complete.The customer would like to be informed about why this occurs and if there were possible ways that arthrex could rectify it.
 
Additional Manufacturer Narrative
Additional information: the complaint allegation is confirmed.The device was not received for investigation.An image was provided with metal shavings that were being produced by the bone cutter.The most likely cause is attributed to misuse due to prying/leveraging the device against hard bone and/or tissue which creates surface damage across the inner and/or outer tube--thus indicating interference between two surfaces.According to dfu-0215-eo; f; #15: powerpick device tips can bind in bone and render the device inoperable if the device is stopped while inserted in bone and/or if the angle of the rotating tip is changed while drilling.Make sure handpiece is off while changing device tip position.

Brand Name
BONE CUTTER,5.5MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17918581
Report Number1220246-2023-08148
Device Sequence Number2971606
Product Code GFA
UDI-Device Identifier00888867043930
UDI-Public00888867043930
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER,5.5MM X 13CM
Device Catalogue NumberAR-8550BC
Device Lot Number14557184
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown